Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? See our Hepatitis Health Center to learn more about it.


acute liver failure
avatar
teamtessman06 posted:
I hope someone can help me, I am at a loss and don't know what to do next. Back in August 2012 I had a hysterectomy, during which I went into acute liver failure. I only know this because I was readmitted 48 hours later with 'critically high enzyme levels' fever, nausea, vomiting and pain.
I was treated and released and thought I was ok. Now I have been diagnosed later (May 2013) with intracranial hypertension) based on a myriad of symptoms since then. I began some medication treatments and 3 of them all put me in the hospital with acute hepatitis, and extremely high enzyme levels. I have had to have another surgery for the latest condition ( a vp brain shunt) and was again readmitted but I don't know yet if it is for medication acute hepatitis or acute liver failure again, we are waiting hospital records.
My concern is I never had issues before with my liver, and even though a recent biopsy shows no major damage, how do I know this won't
have this keep happening, how do I know I won't eventually have major liver disease or even liver failure. ?
Is this all caused by one episode of acute liver failure? What elae could have happened during that surgery to make this happen? ? Why is this happening all the time now???
Reply
 
avatar
oldtiff47 responded:
YOU MUST TRUST YOUR MD'S TO TELL YOU "" WHY "" THIS HAPPENED TO YOU AND WHAT YOU CAN DO TO PREVENT IT FROM HAPPENING TO YOU.

IF YOU DO NOT TRUST THEM FIND ANOTHER. PLEASE. MEDICATIONS FOR SURE CAN HURT THE LIVER.

TIFF
DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!
 
avatar
teamtessman06 replied to oldtiff47's response:
I agree with you 150% oldtiff47, and I trust my docs (my primary & gastro anyway) completely. The problem is, no one, and I mean no one seems to know why this happened, or how? Was it result of something from the surgery, is it something totally oddball just with me changing? The only thing we know is it is not cancer (amen) or autoimmune (amen) but thats it as far as answers so far, and it's been a very long stressful time....
I am just hoping someone outhere has some similar experience or some ideas for me look into and share with my team...
In the meantime I am livibg in fear of an episode and in fear of another surgery producing another, potentially worse case scenario...
 
avatar
oldtiff47 replied to teamtessman06's response:
I WILL BE THINKING OF YOU KIDDO. I HOPE ALL THE MD'S HAVE CHECKED OUT ALL MEDS THEY HAVE GIVEN YOU. AND ALSO ANY OVER COUNTER MEDS YOU MAY HAVE TAKEN.

TIFF
DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!


Helpful Tips

Grapefruit Juice-Simple
There has been a study at the Boston MA Hospital about pure and simple grapefruit juice. It WORKS!!!!! I have been on 3 txs including ... More
Was this Helpful?
13 of 26 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.